Alert archive / Kansas / High Wind Warnings in 2025

High Wind Warning 3, NWS Wichita, KS

March 18, 202519 counties in Kansas

NWS Wichita, KS issued this high wind warning at Mar 18, 2025, 3:44 AM CDT for 19 counties in Kansas. It took effect at Mar 19, 2025, 12:13 AM CDT. It was in force for 19 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 18, 2025, 3:44 AM CDT (08:44 UTC)
In effect from
Mar 19, 2025, 12:13 AM CDT
Expired
Mar 19, 2025, 7:00 PM CDT
In force
19 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

What was reported inside it

TimeReportWhereRemark
Mar 19, 12:41 AM CDTNON-TSTM WND GST 62Russell Airport, KS
Mar 19, 2:47 AM CDTNON-TSTM WND GST 66Russell Airport, KS
Mar 19, 5:09 AM CDTBLIZZARDRussell Airport, KSBlizzard conditions likely beginning in Russell County. ASOS reports 40-knot wind gusts with quarter-mile visibility, KWCH reports similar conditions at Bunker Hill, and KDOT cams show conditions quickly deteriorating.
Mar 19, 6:30 AM CDTSNOW 13 Ese Dorrance, KSKWCH reports 1/2 to 3/4 of an inch of slushy accumulation on roads. Close to 2 inches in protected areas under bridges. Estimated 1 inch of snow accumulation so far based on report.
Mar 19, 6:49 AM CDTNON-TSTM WND GST 60Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Mar 19, 8:15 AM CDTNON-TSTM WND GST 70Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Mar 19, 8:25 AM CDTNON-TSTM WND DMG2 Ene Great Bend, KSPower outages were reported across Barton County with visibility less than 1/2 of a mile at times.
Mar 19, 10:20 AM CDTNON-TSTM WND DMG2 Ene Great Bend, KSUprooted tree at the intersection of Broadway and Washington St. in Great Bend.
Mar 19, 10:21 AM CDTNON-TSTM WND GST 62Great Bend Airport, KS
Mar 19, 10:45 AM CDTNON-TSTM WND GST 58Hutchinson, KSCorrects previous non-tstm wnd gst report from Hutchinson.
Mar 19, 10:45 AM CDTNON-TSTM WND GST 58Hutchinson, KS
Mar 19, 11:14 AM CDTNON-TSTM WND GST 601 N Lincoln, KSAlso passed along near 1 inch of snow accumulation on grassy surfaces.
Mar 19, 11:18 AM CDTNON-TSTM WND GST 58Salina, KS
Mar 19, 12:57 PM CDTNON-TSTM WND GST 60Salina, KS
Mar 19, 12:59 PM CDTNON-TSTM WND GST 58Wichita Eisenhower Airp, KS
Mar 19, 1:32 PM CDTSNOW 1Lincoln, KS1/2 to 1 inch on grassy surfaces.
Mar 19, 1:38 PM CDTSNOW 4Russell, KS3 to 4 inches reported across the county.
Mar 19, 1:57 PM CDTNON-TSTM WND GST 60Wichita Eisenhower Airp, KS
Mar 19, 1:58 PM CDTNON-TSTM WND GST 66Salina, KS
Mar 19, 2:56 PM CDTNON-TSTM WND GST 68Salina, KS
Mar 19, 3:56 PM CDTNON-TSTM WND GST 64Hutchinson, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3475 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

375 
WWUS73 KICT 180844
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
Issued by National Weather Service Topeka KS
344 AM CDT Tue Mar 18 2025

KSZ032-033-047>051-067-068-082-083-091-092-182300-
/O.UPG.KICT.HW.A.0003.250319T0600Z-250320T0000Z/
/O.NEW.KICT.HW.W.0003.250319T0600Z-250320T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Harvey-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Park City, Kingman, McPherson, Derby,
Ellsworth, Great Bend, Wichita, Harper, Attica, Newton, Valley
Center, Sylvan Grove, Sterling, Salina, Anthony, Haysville,
Hutchinson, Wilson, Wellington, Lyons, Lincoln, Bel Aire, and
Russell
344 AM CDT Tue Mar 18 2025

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 1 AM to 7 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ052-053-069-182300-
/O.UPG.KICT.HW.A.0003.250319T1000Z-250320T0000Z/
/O.NEW.KICT.HW.W.0003.250319T0600Z-250320T0000Z/
Marion-Chase-Butler-
Including the cities of Hillsboro, Rose Hill, Cottonwood Falls,
Augusta, Andover, Strong City, Marion, El Dorado, and Peabody
344 AM CDT Tue Mar 18 2025

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Chase, Marion, and Butler Counties.

* WHEN...From 1 AM to 7 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ070-093-094-098-182300-
/O.UPG.KICT.HW.A.0003.250319T1000Z-250320T0000Z/
/O.NEW.KICT.WI.Y.0004.250318T1400Z-250320T0000Z/
Greenwood-Cowley-Elk-Chautauqua-
Including the cities of Eureka, Madison, Arkansas City, Longton,
Sedan, Howard, Cedar Vale, Winfield, Grenola, and Moline
344 AM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT 
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Cowley, Chautauqua, Elk, and Greenwood Counties.

* WHEN...From 9 AM this morning to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ071-072-095-096-099-100-182300-
/O.NEW.KICT.WI.Y.0004.250318T1400Z-250320T0000Z/
Woodson-Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Neodesha, Humboldt, Parsons, Fredonia,
Coffeyville, Iola, Yates Center, Independence, and Chanute
344 AM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT 
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Allen, Labette, Montgomery, Neosho, Wilson, and Woodson 
  Counties.

* WHEN...From 9 AM this morning to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TOP Griesemer
5 follow-up statements
536 
WWUS73 KICT 181925
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
Issued by National Weather Service Topeka KS
225 PM CDT Tue Mar 18 2025

KSZ032-033-047>053-067>069-082-083-091-092-191030-
/O.CON.KICT.HW.W.0003.250319T0600Z-250320T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Marion, Haysville, Newton, Hillsboro,
Anthony, Sylvan Grove, Sterling, Russell, Wellington, Bel Aire,
Hutchinson, Harper, Wichita, Great Bend, Augusta, Kingman,
Attica, Peabody, Wilson, Ellsworth, McPherson, Derby, El Dorado,
Lyons, Rose Hill, Andover, Salina, Strong City, Lincoln,
Cottonwood Falls, Park City, and Valley Center
225 PM CDT Tue Mar 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT 
WEDNESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 1 AM to 7 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ070>072-093>096-098>100-191030-
/O.CON.KICT.WI.Y.0004.000000T0000Z-250320T0000Z/
Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Moline, Cedar Vale, Iola, Coffeyville,
Neodesha, Humboldt, Grenola, Independence, Longton, Fredonia,
Howard, Arkansas City, Eureka, Winfield, Parsons, Sedan, Yates
Center, Chanute, and Madison
225 PM CDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Cowley, Allen, Chautauqua, Elk, Greenwood, Labette, 
  Montgomery, Neosho, Wilson, and Woodson Counties.

* WHEN...Until 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TOP
287 
WWUS73 KICT 190014
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
714 PM CDT Tue Mar 18 2025

KSZ032-033-047>053-067>069-082-083-091-092-191500-
/O.CON.KICT.HW.W.0003.250319T0600Z-250320T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, and Wellington
714 PM CDT Tue Mar 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT
WEDNESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 1 AM to 7 PM CDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ070>072-093>096-098>100-191500-
/O.CON.KICT.WI.Y.0004.000000T0000Z-250320T0000Z/
Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Eureka, Madison, Yates Center, Iola, 
Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, 
Coffeyville, Independence, and Parsons
714 PM CDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Greenwood, Woodson, Allen, Cowley, Elk, Wilson, 
  Neosho, Chautauqua, Montgomery and Labette Counties.

* WHEN...Until 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
017 
WWUS73 KICT 190513
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1213 AM CDT Wed Mar 19 2025

KSZ070-093-094-191915-
/O.UPG.KICT.WI.Y.0004.000000T0000Z-250320T0000Z/
/O.EXB.KICT.HW.W.0003.250319T0513Z-250320T0000Z/
Greenwood-Cowley-Elk-
Including the cities of Moline, Winfield, Madison, Arkansas City,
Howard, Eureka, Grenola, and Longton
1213 AM CDT Wed Mar 19 2025

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds, shifting to northwest, 35 to 45 mph with gusts 
  up to 65 mph.

* WHERE...Cowley, Elk, and Greenwood Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ032-033-047>053-067>069-082-083-091-092-191915-
/O.EXT.KICT.HW.W.0003.250319T0513Z-250320T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Lincoln, Sterling, Ellsworth, Lyons,
Derby, Rose Hill, Sylvan Grove, McPherson, Wichita, Anthony,
Augusta, Andover, Salina, Kingman, Park City, Cottonwood Falls,
Haysville, Peabody, Newton, Attica, Harper, Russell, Bel Aire,
Hillsboro, Wellington, Marion, El Dorado, Valley Center, Wilson,
Strong City, Hutchinson, and Great Bend
1213 AM CDT Wed Mar 19 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ071-072-095-096-098>100-191915-
/O.CON.KICT.WI.Y.0004.000000T0000Z-250320T0000Z/
Woodson-Allen-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Chanute, Cedar Vale, Humboldt,
Independence, Iola, Sedan, Parsons, Coffeyville, Fredonia, Yates
Center, and Neodesha
1213 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds, shifting to northwest, 25 to 35 mph with gusts 
  up to 55 mph.

* WHERE...Allen, Chautauqua, Labette, Montgomery, Neosho, Wilson, 
  and Woodson Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Cuellar
752 
WWUS73 KICT 191858
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
158 PM CDT Wed Mar 19 2025

KSZ032-033-047>053-067>070-082-083-091>094-200000-
/O.CON.KICT.HW.W.0003.000000T0000Z-250320T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-
Including the cities of Kingman, Haysville, Valley Center,
McPherson, Great Bend, Bel Aire, Salina, Harper, Marion, Derby,
Lincoln, Madison, Anthony, Strong City, Sterling, Moline, El
Dorado, Hutchinson, Rose Hill, Augusta, Howard, Arkansas City,
Andover, Sylvan Grove, Peabody, Wichita, Attica, Wilson, Park
City, Eureka, Newton, Lyons, Russell, Longton, Ellsworth,
Cottonwood Falls, Winfield, Grenola, Hillsboro, and Wellington
158 PM CDT Wed Mar 19 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ071-072-095-096-098>100-200000-
/O.CON.KICT.WI.Y.0004.000000T0000Z-250320T0000Z/
Woodson-Allen-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cedar Vale, Sedan, Iola, Yates Center,
Independence, Coffeyville, Humboldt, Chanute, Neodesha, Fredonia,
and Parsons
158 PM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph.

* WHERE...Allen, Chautauqua, Labette, Montgomery, Neosho, Wilson, 
  and Woodson Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Baerg
885 
WWUS73 KICT 192356
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
656 PM CDT Wed Mar 19 2025

KSZ050>053-067>070-082-083-091>094-200300-
/O.EXP.KICT.HW.W.0003.000000T0000Z-250320T0000Z/
/O.EXB.KICT.WI.Y.0004.000000T0000Z-250320T0300Z/
Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-
Including the cities of Kingman, El Dorado, Augusta, Wichita,
Derby, Strong City, Newton, Madison, Attica, McPherson, Grenola,
Sterling, Howard, Bel Aire, Eureka, Wellington, Moline, Andover,
Longton, Harper, Valley Center, Arkansas City, Marion,
Hutchinson, Anthony, Cottonwood Falls, Hillsboro, Haysville, Park
City, Winfield, Rose Hill, Peabody, and Lyons
656 PM CDT Wed Mar 19 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ032-033-047>049-200100-
/O.EXP.KICT.HW.W.0003.000000T0000Z-250320T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-
Including the cities of Wilson, Sylvan Grove, Russell, Ellsworth,
Lincoln, Great Bend, and Salina
656 PM CDT Wed Mar 19 2025

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

The winds should continue to decrease this evening. 

$$

KSZ071-072-095-096-098>100-200300-
/O.EXT.KICT.WI.Y.0004.000000T0000Z-250320T0300Z/
Woodson-Allen-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Independence, Humboldt, Yates Center,
Chanute, Fredonia, Sedan, Iola, Parsons, Coffeyville, Cedar Vale,
and Neodesha
656 PM CDT Wed Mar 19 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Allen, Chautauqua, Labette, Montgomery, Neosho, Wilson, 
  and Woodson Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Pearce

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Mar 18, 12:30 AM CDT, 3 hours 14 minutes earlier. Its key messages:

  • Warm and breezy with extreme grassland fire danger on Tuesday.
  • A powerful storm system arrives late Tuesday night into Wed morning bringing impactful winter weather and brief blizzard conditions along with very strong/damaging winds.
  • Quiet with seasonably mild temperatures expected for the end of the week.
Area forecast discussion, Mar 18, 12:30 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
Issued by National Weather Service Topeka KS
1230 AM CDT Tue Mar 18 2025

.KEY MESSAGES...

- Warm and breezy with extreme grassland fire danger on Tuesday.

- A powerful storm system arrives late Tuesday night into Wed
  morning bringing impactful winter weather and brief blizzard
  conditions along with very strong/damaging winds.

- Quiet with seasonably mild temperatures expected for the end
  of the week.

&&

.DISCUSSION...
Issued at 317 PM CDT Mon Mar 17 2025

A mid/upper ridge was impacting much of the central CONUS bringing
mild and tranquil weather to the area although breezy southerly
winds were impacting much of the area. This will persist through
tomorrow although we see much more wind in the column on Tue leading
to more widespread fire weather concerns. Much above normal
temperatures are expected over the region on Tue with highs
climbing into the 80s for most areas. A record high temperature
is likely at Russell with another record high or two possible
across the forecast area.

A vigorous mid/upper trough is progged to emerge from the Rockies
late Tue arriving over the high plains of western Kansas around
midnight. Ahead of this system, strong southerly flow will keep the
pbl well-mixed and very mild while a sharp contrast is anticipated
with the arrival of a cold front. This front may be slow to arrive
in far southeast KS and temperatures were trended much higher over
that area. Very strong and damaging northwest winds of 60-65 mph are
expected to develop in the wake of the cold front late Tue night
while developing eastward across the area during the day on
Wednesday as the vigorous mid/upper trough lifts northeastward into
the Middle Mississippi Valley area. The high wind watch will be
expanded slightly eastward to include the Flint Hills area. Rain is
expected to transition to snow with the biggest impacts expected
along and north of the I-70 corridor. Uncertainty remains rather
high with respect to the snowfall accumulations given recent record
heat and anticipated lower SLRs, but a general 1-2 inches may be
possible. When combined with 60+ mph winds, we could still see a
brief period of blizzard or near-blizzard conditions materialize in
parts of central Kansas mainly on Wed morning before precipitation
diminishes from west to east during the afternoon hours. Time/height
X-sections of wind/mixing layer height continue to support very
strong and perhaps damaging winds across much of the area on Wed and
the high wind watch will be expanded eastward into the Flint Hills.

Thu-Fri...Shortwave ridging is progged to quickly build over the
area in the wake of this system with breezy southerly winds
also returning. This will allow temperatures to quickly moderate
with highs in the 60s. A progressive shortwave trough will
sweep over the area on Friday and a slight chance of showers was
maintained in mainly southeast Kansas. Mild temperatures are
anticipated with highs in the 60s and low 70s.

Sat-Mon...Shortwave ridging returns once again on Sat with light
southerly flow and tranquil weather anticipated across the area. By
Sunday, a progressive shortwave trough is progged to emerge from the
Northern Rockies driving a frontal boundary across the Central
Plains. A few showers may accompany the front with increasing
northwest winds in it's wake. Northwest mid/upper flow and
relatively light northwest winds should bring dry weather conditions
and seasonably cool readings to the area early next week with highs
in the lower 60s.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1227 AM CDT Tue Mar 18 2025

VFR conditions are expected the next 24 hours across
central, south-central, and southeast Kansas. A stout
50-60 kt southwesterly low-level jet will support
low-level wind shear within the lowest 1500-2000 ft
AGL overnight into early Tuesday. Otherwise, strong
and gusty south-southwest winds will prevail Tuesday
regionwide, strongest over eastern Kansas. A strong
wind shift to the northwest with MFVR or IFR
conditions will spread southeast by late Tuesday
night and Wednesday, along with a mix of rain/snow
over central and north-central Kansas, but this is
beyond the current 06z valid TAF period.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...
AVIATION...TOP
Hazardous weather outlook, Mar 17, 4:26 PM CDT, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
426 PM CDT Mon Mar 17 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-182130-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
426 PM CDT Mon Mar 17 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Breezy south winds and low humidity will support areas of very high
grassfire danger overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Above average temperatures, strong and gusty south winds, and low
humidity will support extreme grassfire danger across the entire
area Tuesday. A Red Flag Warning has been issued.

Another powerful storm system will impact the region late Tuesday
into Wednesday. Strong wind gusts ranging from 50 to 65 mph will
spread southeast across the region beginning Tuesday night and
persisting through Wednesday. Refer to the High Wind Watch for
additional details.

Additionally, a period of snowfall combined with the very strong
winds may create poor visibility and hazardous travel conditions
across portions of central and north-central Kansas late Tuesday
night through Wednesday morning. Refer to the Winter Storm Watch
for additional details.

Very high fire danger is possible Friday across the entire area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:44 AM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 15 more42 hr
Mar 18, 3:46 AM CDTBlizzard WarningICTBarton, Ellsworth, Lincoln, Russell33 hr
Mar 18, 2:29 PM CDTWinter Weather AdvisoryICTBarton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more26 hr

Nearby

High Wind Warnings in Kansas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.